Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

October 1, 2021Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Oct 1, 2021, 1:02 PM EDT for Miami-Dade County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 1, 2021, 1:02 PM EDT (17:02 UTC)
Expired
Oct 1, 2021, 1:30 PM EDT
In force
28 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 25 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1687 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1687 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

933 
WWUS82 KMFL 011702
SPSMFL

Special Weather Statement
National Weather Service Miami FL
102 PM EDT Fri Oct 1 2021
 
FLZ073-011730-
Inland Miami-Dade County FL-
102 PM EDT Fri Oct 1 2021

...A strong thunderstorm will impact portions of central Miami-Dade
County through 130 PM EDT...

At 102 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
northwest of Homestead General Airport, moving west at 10 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
The Redland, Shark Valley Obs Tower and Everglades National Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2568 8056 2548 8058 2543 8078 2569 8083
TIME...MOT...LOC 1702Z 084DEG 8KT 2559 8064 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Hadi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 1, 10:09 AM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Oct 1, 10:09 AM EDT, 2 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
1009 AM EDT Fri Oct 1 2021

...Morning Update...

.UPDATE...

Isolated to scattered showers and a few rumbles of thunder across
the Atlantic coast this morning. Overall, with coverage and
intensity forecast is on track. Convection should begin to clear
from east to west through the afternoon and into the evening with
the best rain chances residing along the Gulf Coast region.
Otherwise, easterly/Atlantic onshore flow will continue to
increase with gusty conditions developing along the Atlantic
coast.

&&

.PREV DISCUSSION... (Issued 714 AM EDT Fri Oct 1 2021)

..12z Aviation Update...

AVIATION(12Z TAFS)...

A few showers and maybe a rumble of thunder or two possible,
especially PBI and FXE areas this morning. This should begin to
focus more westerly across interior south Florida later this
afternoon. At that time, APF will need to be monitored for
convective potential, but for now covered with VCs. Otherwise,
moderate easterly wind expected with the more gusty conditions
expected during the daytime hours. VFR outside of convection.

PREV DISCUSSION... (Issued 335 AM EDT Fri Oct 1 2021)

SHORT TERM (Today through Saturday)...

Sfc analyses show weak low pressure lingering the SE CONUS, while
mid-level high pressure tries to hold its place over the northern
half of the Florida peninsula. But models remain in fair agreement
in gradually breaking down the ridge, as a decaying cold front
approaches SoFlo from the western Atlantic. Pressure gradients will
increase ahead of the FROPA and in combination with the high
pressure to the north, will result in possible periods of breezy
conditions today and Saturday.

Latest solutions show the decaying frontal boundary reaching the
southern tip of the peninsula, or just into the upper Keys by early
Saturday. In terms of temperatures, seems this is not going to be a
winter-preview type of FROPA, with values basically remaining within
normals. Main impacts will be the aforementioned breezy NE winds and
a very modest influx of instability. Also, expect a few marine
showers streaming towards the east coast at times through the
morning hours. Thunderstorm activity will be rather limited by
unimpressive dynamic parameters this afternoon. But can not rule out
a few storms affecting mainly the Gulf coast as daytime heating
reaches its peak in the early afternoon hours. Best POPs will again
reside over the western half of SoFlo, in the 30 percent range.
Similar scenario on Saturday, although a little more subsidence,
from high pressure building back in the wake of the FROPA, may keep
POPs in the 20-25 percent range.

Temperatures will continue hovering normals with afternoon highs in
the mid-upper 80s. Morning lows should remain in the mid-upper 70s
near the coast, and in the lower 70s for the interior.

LONG TERM (Saturday Night through Thursday)...

Saturday Night through Monday:

Medium-range model guidance is in fairly good agreement from
Saturday night through around Monday, depicting low/mid-level
continental high pressure gradually shifting eastward from the
southeastern CONUS into the western Atlantic waters as an upstream
trough and attendant frontal boundary advance across the
Mississippi Valley. South Florida will be under the southern
periphery of the slowly modifying surface high, with easterly
low-level winds and below average moisture content (PWs of 1.1 to
1.5 in) persisting across the area. The below average
moisture/instability and large-scale subsidence (and related
convective inhibition) will limit shower and thunderstorm
development/coverage, with only isolated to widely scattered low-
topped convection expected each day. Temperatures will be near
normal, with highs in the upper 80s to near 90 (warmest interior
and west) and lows in the upper 60s to middle 70s (warmest along
the east coast).

Tuesday through Thursday:

By Tuesday, the above-mentioned large-scale trough will quickly
amplify and evolve into a closed mid/upper-level low over portions
of the Tennessee Valley in response to an upstream impulse diving
southward across the Mississippi Valley. There are some notable
differences amongst the global model solutions and their respective
ensemble members regarding the strength of the cyclonic impulse
and related evolution of the larger-scale closed low, though
present indications are that the previously mentioned surface high
will breakdown as a result and allow a low-level trough to
migrate northwestward across the Bahamas -- remaining east of the
Florida Peninsula. Again, there are some noteworthy differences
amongst the model guidance regarding the evolution of this
feature and its influence on the local weather.

While this large-scale pattern will allow for an overall increase
in moisture and instability across the region, global model
guidance suggests that the deeper tropical moisture (related to
the low-level trough) may remain confined to the east of South
Florida (limiting the potential for locally heavy rainfall). With
that said, there will still be some potential for the low-level
mass response accompanying the closed mid/upper-level low over the
SE CONUS to transport rich moisture poleward across South Florida
in support of numerous showers and scattered storms.

Generally light to moderate easterly winds will support the
highest coverage of showers/storms over the Atlantic waters and
east coast during the overnight/morning hours, transitioning to
the interior and Gulf coast during the afternoon/evening hours.
Temperatures will be near normal through the period, though a
slight increase in dewpoints (lower to middle 70s) will support
increasing apparent temperatures (lower to middle 90s).

MARINE...

Exercise Caution conditions are expected today over the Atlantic
marine zones with increasing NE winds ahead of an approaching front.
Swells may also increase, especially over the Palm Beach waters.
Surf should begin to subside later this weekend and early next week.
Otherwise, a rogue diurnally driven shower or thunderstorms may be
possible, especially over the Gulf Stream in the Atlantic waters.

BEACHES...

Increasing NE winds will result in a High Risk of Rip currents for
the Palm Beaches today, and remaining moderate for the rest of the
east coast beaches. Additionally, swells will be on the increase,
especially along the unprotected Palm Beach coast, which will
contribute to the high risk conditions through early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  88  76  87 /  10  20  10  20
West Kendall     75  88  74  88 /  10  20  10  20
Opa-Locka        76  88  74  87 /  10  20  10  20
Homestead        76  86  74  86 /  10  20  20  20
Fort Lauderdale  78  87  76  86 /  10  20  10  20
N Ft Lauderdale  78  86  76  86 /  10  20  10  20
Pembroke Pines   75  87  74  86 /  10  20  10  20
West Palm Beach  75  87  74  87 /  10  20  10  20
Boca Raton       77  86  75  86 /  10  20  10  20
Naples           73  90  71  90 /  20  20  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Saturday evening for FLZ168.

AM...None.
GM...None.
&&

Update/Aviation...Frye

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 1, 9:25 AM EDT, 3 hours 37 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
925 AM EDT Fri Oct 1 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
020730-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
925 AM EDT Fri Oct 1 2021

...High Risk of Rip Currents Along The Palm Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip Currents: High risk of rip currents today for all the Palm
Beaches. A moderate risk of rip currents also expected along the rest
of the Atlantic beaches.

Thunderstorms: Isolated to scattered showers and thunderstorms are
possible across portions of South Florida, mainly near the coastal
waters. Heavy rainfall, lightning, and gusty winds are the primary
hazards.

Waterspouts: A waterspout or two may be possible across the Atlantic
waters through the afternoon.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

An elevated risk of rip currents will remain in place through late
week as a moderate onshore flow continues along the Atlantic Coast.

Isolated to scattered showers and thunderstorms will gradually
increase early next week.

Cautionary marine conditions could become realized over the Atlantic
waters this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Oct 1, 9:44 AM EDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
944 AM EDT FRI OCT 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     WATER SPOUT      9 ENE DANIA BEACH       26.09N 80.00W
10/01/2021                   AMZ651             FL   PUBLIC

            A BRIEF WATERSPOUT WAS REPORTED OFFSHORE OF
            FORT LAUDERDALE BEACH AS A GUSTY SHOWER
            MOVED THROUGH THE AREA. SEVERAL SOCIAL MEDIA
            POSTS CONTAINED IMAGES OF A SMALL WATERSPOUT
            AND AN ASSOCIATED SPRAY RING.

&&

HADI
Special weather statement, Oct 1, 11:32 AM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Miami FL
1132 AM EDT Fri Oct 1 2021

FLZ071>074-011615-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
1132 AM EDT Fri Oct 1 2021

...A strong thunderstorm will impact portions of north central
Miami-Dade and southern Broward Counties through 1215 PM EDT...

At 1132 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Miramar Parkway And University Drive, or near Pembroke Pines, moving
west at 20 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Pembroke Pines, Hollywood, Miramar, Davie, Plantation, Sunrise, Miami
Gardens, Weston, Cooper City, West Park, Royal Palm Ranches, Sunshine
Acres, Intersection I-75 And Griffin Road, Country Club, Miramar
Parkway And University Drive, Hard Rock Stadium, Intersection Krome
And U.S. 27, Pine Island Ridge, Palm Springs North and Pembroke Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2602 8017 2592 8022 2596 8052 2618 8039
TIME...MOT...LOC 1532Z 104DEG 16KT 2600 8028

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, Oct 1, 1:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
102 PM EDT Fri Oct 1 2021

FLZ073-011730-
Inland Miami-Dade County FL-
102 PM EDT Fri Oct 1 2021

...A strong thunderstorm will impact portions of central Miami-Dade
County through 130 PM EDT...

At 102 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 8 miles
northwest of Homestead General Airport, moving west at 10 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
The Redland, Shark Valley Obs Tower and Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2568 8056 2548 8058 2543 8078 2569 8083
TIME...MOT...LOC 1702Z 084DEG 8KT 2559 8064

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 3:07 AM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach65 hr
Oct 1, 10:50 AM EDTSpecial Marine WarningMFL40 min
Oct 1, 11:32 AM EDTSpecial Weather StatementMFLBroward43 min
Oct 1, 12:18 PM EDTSpecial Marine WarningMFL15 min
Oct 1, 1:17 PM EDTSpecial Weather StatementMFLMiami-Dade28 min
Oct 1, 1:25 PM EDTSpecial Marine WarningMFL35 min
Oct 1, 1:57 PM EDTSpecial Marine WarningMFL48 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.